Alert archive / Minnesota / Snow Advisories in 2006
Snow Advisory 6, NWS Twin Cities, MN
NWS Twin Cities, MN issued this snow advisory at Nov 9, 2006, 8:59 PM CST for 5 counties in Wisconsin; 14 counties in Minnesota. It took effect at Nov 10, 2006, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2006, 8:59 PM CST (02:59 UTC)
- In effect from
- Nov 10, 2006, 12:00 AM CST
- Expired
- Nov 10, 2006, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Brown County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Rice County, MN, Scott County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI
The radar
The Minneapolis radar (KMPX), 64 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -163 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 100259 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 859 PM CST THU NOV 9 2006 ...SNOW ADVISORY IN EFFECT LATE TONIGHT THROUGH 12 PM CST FRIDAY... .A LOW PRESSURE SYSTEM TRACKING OUT OF THE TEXAS PANHANDLE THIS EVENING IS EXPECTED TO BRING AN EARLY ROUND OF WINTER WEATHER FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN LATER TONIGHT INTO FRIDAY. ALTHOUGH AN HOUR OR TWO OF MIXED RAIN AND SNOW MAY OCCUR OVER SOUTH CENTRAL MINNESOTA BEFORE MIDNIGHT...PRECIPITATION IS EXPECTED TO RAPIDLY CHANGE OVER TO SNOW... AND SPREAD INTO WESTERN WISCONSIN SHORTLY BEFORE DAWN. SNOW TOTALS OF 2 TO 4 INCHES CAN BE EXPECTED WHICH WILL LIKELY CAUSE SOME EARLY MORNING TRAVEL HEADACHES. MNZ069-070-074>078-082>085-091>093-101100- /O.NEW.KMPX.SN.Y.0006.061110T0600Z-061110T1800Z/ SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN- BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...SHAKOPEE...BURNSVILLE...NEW ULM... ST. PETER...LE SUEUR...FARIBAULT...RED WING...ST. JAMES... MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 859 PM CST THU NOV 9 2006 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST FRIDAY. MIXED RAIN AND SNOW IS EXPECTED AROUND MIDNIGHT WHICH WILL RAPIDLY CHANGE OVER TO ALL SNOW WITH TOTAL ACCUMULATIONS OF 2 TO 4 INCHES BY MIDMORNING FRIDAY. RED WING...OWATONNA...BLUE EARTH...ALBERT LEA AND MANKATO ARE A FEW COMMUNITIES INCLUDED IN THE SNOW ADVISORY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ024>028-101100- /O.NEW.KMPX.SN.Y.0006.061110T1000Z-061110T1800Z/ PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...RIVER FALLS...PRESCOTT...MENOMONIE... BOYCEVILLE...DURAND...PEPIN...CHIPPEWA FALLS...BLOOMER... EAU CLAIRE...ALTOONA 859 PM CST THU NOV 9 2006 ...SNOW ADVISORY IN EFFECT FROM 4 AM TO 12 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 12 PM CST FRIDAY. SNOW IS EXPECTED TO DEVELOP SHORTLY BEFORE DAWN FRIDAY WITH ACCUMULATIONS OF 2 TO 4 INCHES BY EARLY FRIDAY AFTERNOON. DURAND...PEPIN...CHIPPEWA FALLS AND EAU CLAIRE ARE A FEW COMMUNITIES INCLUDED IN THE SNOW ADVISORY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WET/LS
2 follow-up statements
000 WWUS43 KMPX 100933 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 333 AM CST FRI NOV 10 2006 ...SNOW AFFECTING SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN TODAY... .A LOW PRESSURE SYSTEM OVER OKLAHOMA WILL LIFT NORTHEAST TOWARD WESTERN ILLINOIS BY THIS EVENING. ACCUMULATING SNOW WILL CONTINUE ACROSS PORTIONS OF SOUTHERN MINNESOTA AND WEST CENTRAL THROUGH ABOUT NOON IN MINNESOTA AND LATER THIS AFTERNOON IN WISCONSIN. SNOWFALL TOTALS ARE EXPECTED TO RANGE FROM 3 TO 6 INCHES ACROSS THE ADVISORY AREA BY LATE AFTERNOON. WIZ025>028-101745- /O.EXT.KMPX.SN.Y.0006.061110T1000Z-061110T2100Z/ DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 333 AM CST FRI NOV 10 2006 ...SNOW ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. SNOW...MODERATE TO HEAVY AT TIMES...IS EXPECTED TO CONTINUE ACROSS THE AREA THROUGH MID AFTERNOON. SNOWFALL TOTALS WILL RANGE FROM 3 TO 5 INCHES. DURAND...PEPIN...CHIPPEWA FALLS AND EAU CLAIRE ARE A FEW COMMUNITIES INCLUDED IN THE SNOW ADVISORY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ069-070-074>078-082>085-091>093-101745- /O.CON.KMPX.SN.Y.0006.000000T0000Z-061110T1800Z/ SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN- BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...SHAKOPEE...BURNSVILLE...NEW ULM... ST. PETER...LE SUEUR...FARIBAULT...RED WING...ST. JAMES... MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 333 AM CST FRI NOV 10 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. SNOW...HEAVY AT TIMES...WILL MOVE ACROSS SOUTH CENTRAL MINNESOTA AND THE SOUTHERN METRO AREA THROUGH NOON. THE HEAVIER SNOW WILL LIKELY CONTINUE TO DEVELOP ALONG AND SOUTH OF A LINE FROM NEAR ST JAMES...MANKATO AND HASTINGS. SNOWFALL TOTALS BY LATE MORNING ARE EXPECTED TO RANGE FROM 3 TO 5 INCHES ACROSS MOST OF THE ADVISORY AREA. THERE MAY BE A NARROW BAND OF AROUND 6 INCHES OF OF SNOW. THERE WILL BE A RATHER SHARP CUTOFF TO THE HEAVIER SNOWFALL TOTALS ACROSS THE SOUTHERN METRO...WITH MAINLY AN INCH OR TWO POSSIBLE IN THE PRIOR LAKE AND BURNSVILLE AREAS. TOTALS OF 3 TO 4 INCHES ARE POSSIBLE ACROSS SOUTHERN SCOTT AND DAKOTA COUNTY...FROM NEAR NEW MARKET AND HASTINGS. RED WING...OWATONNA...BLUE EARTH...ALBERT LEA AND MANKATO ARE A FEW COMMUNITIES INCLUDED IN THE SNOW ADVISORY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ WIZ024-101745- /O.CON.KMPX.SN.Y.0006.061110T1000Z-061110T1800Z/ PIERCE- INCLUDING THE CITIES OF...RIVER FALLS...PRESCOTT 333 AM CST FRI NOV 10 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. SNOW...MODERATE TO HEAVY AT TIMES...IS EXPECTED TO CONTINUE ACROSS WEST CENTRAL WISCONSIN THROUGH NOON. SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM 3 TO 5 INCHES ACROSS THE ADVISORY AREA. RIVER FALLS AND ELLSWORTH ARE A COUPLE OF COMMUNITIES INCLUDED IN THE SNOW ADVISORY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KMPX 101530 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 930 AM CST FRI NOV 10 2006 ...SNOW AFFECTING SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN TODAY... .A LOW PRESSURE SYSTEM OVER OKLAHOMA WILL LIFT NORTHEAST TOWARD WESTERN ILLINOIS BY THIS EVENING. ACCUMULATING SNOW WILL CONTINUE ACROSS PORTIONS OF SOUTHERN MINNESOTA AND WEST CENTRAL THROUGH ABOUT NOON IN MINNESOTA AND LATER THIS AFTERNOON IN WISCONSIN. SNOWFALL TOTALS ARE EXPECTED TO RANGE FROM 3 TO 6 INCHES ACROSS THE ADVISORY AREA BY LATE AFTERNOON...WITH BETWEEN 6 AND 10 INCHES POSSIBLE ACROSS THE WARNING AREA. WIZ024-102100- /O.UPG.KMPX.SN.Y.0006.000000T0000Z-061110T1800Z/ /O.NEW.KMPX.HS.W.0002.061110T1530Z-061110T2100Z/ PIERCE- INCLUDING THE CITIES OF...RIVER FALLS...PRESCOTT 930 AM CST FRI NOV 10 2006 ...HEAVY SNOW WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW...HEAVY AT TIMES WILL CONTINUE ACROSS WEST CENTRAL WISCONSIN THROUGH EARLY AFTERNOON. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR...TO POSSIBLY AS MUCH AS 3 INCHES PER HOUR IN ISOLATED LOCATIONS CAN BE EXPECTED. SNOWFALL TOTALS ARE EXPECTED TO RANGE FROM 6 TO AS MUCH AS 10 INCHES BY THIS AFTERNOON WHERE THE HEAVIEST SNOW BANDS PERSIST. SOME RUMBLE OF THUNDER AND FLASHES OF LIGHTNING WILL BE POSSIBLE AS WELL. VISIBILITIES WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES AND ROADWAYS WILL BE SLICK AND SNOW COVERED. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ077-078-085-093-101800- /O.UPG.KMPX.SN.Y.0006.000000T0000Z-061110T1800Z/ /O.NEW.KMPX.HS.W.0002.061110T1530Z-061110T1800Z/ RICE-GOODHUE-STEELE-FREEBORN- INCLUDING THE CITIES OF...FARIBAULT...RED WING...OWATONNA... ALBERT LEA 930 AM CST FRI NOV 10 2006 ...HEAVY SNOW WARNING IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. HEAVY SNOW WILL CONTINUE THROUGH LATE MORNING ACROSS PARTS OF SOUTH CENTRAL MINNESOTA. A HEAVY BAND OF SNOW WILL CONTINUE TO MOVE NORTHEAST ACROSS THE WARNING AREA AND BRING AS MUCH AS 2 TO 3 INCHES OF SNOW PER HOUR...ALONG WITH SOME LIGHTNING AND THUNDER. SNOWFALL TOTALS WILL RANGE FROM 6 TO 10 INCHES BY MID DAY BEFORE SNOW TAPERS TO FLURRIES THIS AFTERNOON. VISIBILITIES WILL BE LESS THAN A QUARTER MILE AT TIMES AND ROADWAYS WILL BE SLICK AND SNOW COVERED. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ WIZ025>028-102100- /O.UPG.KMPX.SN.Y.0006.000000T0000Z-061110T2100Z/ /O.NEW.KMPX.HS.W.0002.061110T1530Z-061110T2100Z/ DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA 930 AM CST FRI NOV 10 2006 ...HEAVY SNOW WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW...HEAVY AT TIMES WILL CONTINUE ACROSS WEST CENTRAL WISCONSIN THROUGH EARLY AFTERNOON. SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR...TO POSSIBLY AS MUCH AS 3 INCHES PER HOUR IN ISOLATED LOCATIONS. SNOWFALL TOTALS ARE EXPECTED TO RANGE FROM 6 TO AS MUCH AS 10 INCHES BY THIS AFTERNOON WHERE THE HEAVIEST SNOW BANDS PERSIST. SOME RUMBLE OF THUNDER AND FLASHES OF LIGHTNING WILL BE POSSIBLE AS WELL. VISIBILITIES WILL BE REDUCED TO LESS THAN A QUARTER MILE AT TIMES AND ROADWAYS WILL BE SLICK AND SNOW COVERED. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ069-070-074>076-082>084-091-092-101800- /O.CON.KMPX.SN.Y.0006.000000T0000Z-061110T1800Z/ SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-WASECA- MARTIN-FARIBAULT- INCLUDING THE CITIES OF...SHAKOPEE...BURNSVILLE...NEW ULM... ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA...FAIRMONT... BLUE EARTH 930 AM CST FRI NOV 10 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. SNOW...HEAVY AT TIMES...WILL MOVE ACROSS SOUTH CENTRAL MINNESOTA AND THE SOUTHERN METRO AREA THROUGH NOON. THE HEAVIER SNOW WILL LIKELY CONTINUE TO DEVELOP ALONG AND SOUTH OF A LINE FROM NEAR ST JAMES...MANKATO AND HASTINGS. SNOWFALL TOTALS BY LATE MORNING ARE EXPECTED TO RANGE FROM 3 TO 5 INCHES ACROSS MOST OF THE ADVISORY AREA. THERE MAY BE A NARROW BAND OF AROUND 6 INCHES OF OF SNOW. THERE WILL BE A RATHER SHARP CUTOFF TO THE HEAVIER SNOWFALL TOTALS ACROSS THE SOUTHERN METRO...WITH MAINLY AN INCH OR TWO POSSIBLE IN THE PRIOR LAKE AND BURNSVILLE AREAS. TOTALS OF 3 TO 4 INCHES ARE POSSIBLE ACROSS SOUTHERN SCOTT AND DAKOTA COUNTY... FROM NEAR NEW MARKET AND HASTINGS. RED WING...OWATONNA...BLUE EARTH...ALBERT LEA AND MANKATO ARE A FEW COMMUNITIES INCLUDED IN THE SNOW ADVISORY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MDB/RAH
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this snow advisory went out at Nov 9, 3:34 PM CST, 5 hours 25 minutes earlier.
Area forecast discussion, Nov 9, 3:34 PM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 334 PM CST THU NOV 9 2006 .DISCUSSION... VERY INTERESTING FORECAST THE NEXT 24 HOURS AS LOW PRESSURE OVER OKLAHOMA MOVES NORTHEAST TO OHIO. 12Z NAM AND GFS ARE ACTUALLY VERY SIMILAR IN THE TIMING OF THE SURFACE/UPPER AIR FEATURES THROUGH FRIDAY EVENING. HOWEVER...THE LAYER MOISTURE IS MUCH GREATER ON THE GFS. BOTH MODELS DEVELOP FULL WIND FRONTOGENESIS ACROSS CENTRAL AND SOUTHERN MN TONIGHT. THE FWF THEN INTENSIFIES INTO AN ARC SHAPED BAND OVER THE SE CWA FRIDAY MORNING. THE BAND THEN MOVES EAST OF THE CWA BY 18Z. -FN VECTOR DIVERGENCE WOULD SUPPORT A STRONG BANDED PRECIPITATION EVENT JUST OUTSIDE OF OUR CWA ON FRIDAY. THE 12Z NAM SEEMED TOO DEFICIENT IN QPF GIVEN THE FORCING SEEN WHILE THE GFS LOOKS WAY OVERDONE. ANOTHER PROBLEM IS THE NORTHERLY FLOW IN THE LOW LEVELS WITH SURFACE DEW POINTS IN THE LOWER TO MIDDLE 20S. THE DRY NORTHERLY FLOW IS NOT GOING TO CHANGE AND THIS SHOULD TEMPER THE WET QPF FROM THE GFS. 09Z SREF SUGGESTS ABOUT A QUARTER OF AN INCH OF QPF FROM THE TWIN CITIES ON EAST AND SOUTH LATE TONIGHT AND FRIDAY. THIS DOESNT SEEM RIGHT LOOKING AT THE LAYER FWF AND -FN VECTOR DIVERGENCE AND THE DRY AIR DOWN LOW. IN THE END...KEPT PRECIPITATION AMOUNTS ABOUT AS PREVIOUSLY FORECAST WITH A TENTH TO TWO TENTHS TOTAL TONIGHT THROUGH FRIDAY ALONG AND EAST OF A LINE FROM FAIRMONT THROUGH RED WING TO STANLEY. HENCE...WILL STICK WITH AROUND 2 INCHES OF SNOW THROUGH FRIDAY AFTERNOON FROM ALBERT LEA TO EAU CLAIRE WITH LESSER AMOUNTS TO THE NORTH AND WEST. HIGH PRESSURE BUILDS IN QUICKLY FRIDAY NIGHT WITH CLEARING AND TEMPERATURES DROPPING INTO THE TEENS. NEXT PRECIPITATION EVENT STILL SET TO SPREAD INTO THE CWA ON SUNDAY. RAISED POPS A LITTLE AS TIMING/FORCING LOOK PRETTY GOOD. LATER SHIFTS MAY HAVE TO RAISE EVEN MORE. COBB PRECIPITATION TYPE SHOWS SNOW CHANGING TO RAIN WITH IT BEING A WAA CASE. A RETURN TO DRY WEATHER ON MONDAY. THE TUESDAY THROUGH THURSDAY PERIOD HAS HIGH UNCERTAINTY. THE 12Z GFS SOLUTION LOOKS UNREASONABLE WITH A 500MB LOW CUTTING OFF JUST SOUTH OF HERE. WE HAVE SEEN THIS FORECAST SEVERAL TIMES THIS FALL. THE 12Z ECMWF WOULD FAVOR THE 500MB LOW NEAR LAKE WINNIPEG. USED HPC GUIDANCE HEAVILY WHICH WAS A BLEND OF THE GFS ENSEMBLE AND THE ECMWF. THIS FAVORS SMALL CHANCES FOR PRECIPITATION IN THE TUESDAY AND WEDNESDAY PERIODS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH
Hazardous weather outlook, Nov 9, 4:39 AM CST, 16 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 439 AM CST THU NOV 9 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 101045- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 439 AM CST THU NOV 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A MIX OF LIGHT RAIN AND SNOW WILL OVER SPREAD SOUTHERN AND CENTRAL MINNESOTA TONIGHT REACHING WESTERN WISCONSIN BEFORE DAYBREAK. AS TEMPERATURES FALL...LATE TONIGHT MOST OF THE PRECIPITATION WILL CHANGE TO SNOW .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE AREA OF LOW PRESSURE BRINGING THIS PRECIPITATION WILL LIFT OUT OF OKLAHOMA FRIDAY MORNING ARRIVING IN INDIANA BY FRIDAY EVENING. SNOW WILL TAPER OFF IN MOST OF MINNESOTA BY NOON BUT WILL CONTINUE IN WESTERN WISCONSIN INTO THE AFTERNOON. SNOW TOTALS MAY REACH AROUND 3 INCHES IN PLACES SUCH AS EAU CLAIRE..CHIPPEWA FALLS... DURAND...AND ALBERT LEA. AS MUCH AS INCH COULD ACCUMULATE FROM FAIRMONT THROUGH MANKATO AND SOUTHERN TWIN CITIES METRO TOWARD LADYSMITH...WISCONSIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 9:30 AM CST | Heavy Snow Warning | MPX | Chippewa, Dunn, Eau Claire, Pepin, Pierce | 6 hr |
Nearby
Snow Advisories in Minnesota, 2006Snow Advisories in Wisconsin, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.